Vol. 5, No. 1, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Modular abelian varieties of odd modular degree

Soroosh Yazdani

Vol. 5 (2011), No. 1, 37–62
Abstract

We study modular abelian varieties with odd congruence number by examining the cuspidal subgroup of J0(N). We show that the conductor of such abelian varieties must be of a special type. For example, if N is the conductor of an absolutely simple modular abelian variety with odd congruence number, then N has at most two prime divisors, and if N is odd, then N = pα or N = pq for some primes p and q. In the second half of the paper, we focus on modular elliptic curves with odd modular degree. Our results, combined with the work of Agashe, Ribet, and Stein for elliptic curves to have odd modular degree. In the process we prove Watkins’ conjecture for elliptic curves with odd modular degree and a nontrivial rational torsion point.

Keywords
modular form, modular curve, elliptic curve, congruence number
Mathematical Subject Classification 2000
Primary: 11F33
Secondary: 11G05
Milestones
Received: 23 November 2009
Revised: 17 September 2010
Accepted: 5 December 2010
Published: 22 August 2011
Authors
Soroosh Yazdani
Department of Mathematics and Statistics
McMaster University
Hamilton, ON  L8S 4L8
Canada